Can Seroquel Cause Myoclonic symptoms?

New Topic Locked Topic Printable Version
[ << Previous Thread | Next Thread >> ]

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 7/16/2006 6:36 PM (GMT -7)   
My dear friends here at HW.      As you know, I've posted a few times on this topic.    Now, I need your help , as I just got back from a 1 week vacation, that was very much ruined by my worry over strange symptoms.       Even after i returned home, they occured only once more, but it worries me.  
 
I've been on Seroquel for sleep for about 9 months (started at 50 mg---then 25 for last few months.) 
 
To the point:      Have been having strange symptoms ONLY before going to sleep.      Never anytime else.    Agitation......like my breathing is out of synch--BUT---also been getting ...like myoclonic jerks of my hand, leg, chest area (one nite I felt like i "jacknifed)----& recently. my jaw kinda clamped down for a split second.   
 
I had an exam by my neurologist & she said everything was normal.        But, since i was away (I was alone)---& this happened--it really panicked me.      I left a message w my psychiatrist Friday afternoon & he will probably get back to me tomorrow (Monday) or Tues---
 
When these things occur--i feel very agitated & edgy---AND the ONLY thing that helps me get to sleep--is when i take an EXTRA 5 mg valium!    ONCE i an asleep--i am OK!      So, the last 2 nites---i have cut my Seroquel in half (to 12.5 mg)----& i have slept well----BUT-----being a HORRID hypochondriac---I am worried I have a strange ...hard to diagnose---neurological disorder......& it will kill me! nono
Friday---my sleep disorder Dr. called me (he is also a shrink)----& i told him maybe i had "Tardive dyskiniea" a sometmes side effect of Seroquel.   He ASSURED me i did not (said my 25 mg dose was so low)---
 
BUT--can ANYONE here...give me some reassurance...that HOPEFULLY..it IS THE SEROQUEL!   At least i can wean off of that!  The thought i have a strange neurological disorder is worrying me no end!
 
AGAIN--the Valium really helps---also, my dear wife logically tells me--IF i did have a neurological disorder---it would not ONLY show up right before sleep !  (Which is true--since it's the ONLY timethis happens)
 
ANY & ALL responses from my friends & fellow HW sufferers would be most welcome!  I NEED some reassurance!  Thank you all & God bless you- yeah -regards---Robert

SarahP
Veteran Member


Date Joined Mar 2005
Total Posts : 1185
   Posted 7/16/2006 6:56 PM (GMT -7)   
Robert, I get the same twitches and jerks every night before I go to sleep. Are your muscles tight? A lot of times, when you are tense, and you lay down to sleep and start relaxing, that can cause the breathing change, and the jerks/twitches. Could be why the valium helps you, relaxes the muscles and the mind.
Since it only happens as you are going to sleep, I'd check into the state of your muscles when you lay down.
You could try sitting on the edge of your bed and stretching really well before laying down, or hot shower/bath, or sitting up reading a bit before you lay down. Maybe getting wound down a little before you start off to sleep may help you.
Best Wishes
Sarah
I'm not procrastinating----I'm still doing yesterday!!!! 
I have no medical training, any medical opinions expressed in my posts are just that....opinions.


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 7/16/2006 7:42 PM (GMT -7)   
Sounds like anxiety and tension to me Robert. You did the right thing checking with the dr. but I would bet its just the tension, as Sarah said. I do that sometimes at night, the whole body jerk thing. I've done it all my life, but mostly when under alot of stress.
Take Care
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
 


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/17/2006 7:31 AM (GMT -7)   
Robert I was on this med many many yrs ago and it did the same to me .....The fact that the valium is helping you tells me that it is not a big problem that perhaps it is the med.......I hope you get your answers......God Bless....Lyn
    Contribute today to support Healing Well Forums...Donate @
 
 Let That Strong Spirit Be Your Guide 
 
 A real friend walks in when the rest of the world walks away
  
 
  
 


Undone
Regular Member


Date Joined May 2005
Total Posts : 44
   Posted 7/17/2006 12:04 PM (GMT -7)   
I have been on 200mg of Seroquel for some time now and the side effect I have had the most problem with is akathisia. But even that has gone away for me except for the rare occasion. And when I did have to put up with it what I mainly felt was an irresistible urge to kick my legs out. This would eventually subside in about a half an hour or so and all would be fine. I hope this helps you with some of your worries.

Undone

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 7/17/2006 1:36 PM (GMT -7)   

  M dearfriends at HW.  I just now 

 received a call from my psychiatrist.   I had left him a message about the "jerks" etc.     He told me to discontinue the Seroquel IMMEDIATELY!    Said      

the-jerks & neuro symptoms were definitely related to Seroquel, that it does that on occasion.    He said all jerking should be gone in one week.  If not i should see a neurologist.   He also told me to increase my valium ( i usually take 5 mg before bed--said i could take 7.5 mg).

Anyone else ever get these myocolonic jerks from Seroquel?  (Please excuse the letters at bottom of this post--accidentally hit certain letters & i can NOT delete them.  THANKS again--Robert

(0ui


RxFxUgh
New Member


Date Joined Nov 2015
Total Posts : 1
   Posted 11/16/2015 12:20 PM (GMT -7)   
I started having violent full body convulsions multiple times day and night that last anywhere from an hour to two whole days after starting Seroquel. It was prescribed for insomnia. At first, I just thought it was my RLS getting worse. But they got so bad I was constantly injuring myself including spraining my ankle! My prescribing psychiatrist said it did not "cause the kind of seizures I was having!" My Neurologist said yes and took me off it. By then, the damage to my neurotransmitters from it seem to now be permanent, plus I have Tardive Dyskinesia too. The only thing that gives me any relief is medical marijuana. But I still get them. Just not so much or so bad. My husband took me out to a beautiful dinner last week but I had to leave before I finished my meal because I started convulsing in the restaurant. Read the side effects of Seroquel (I call it Serokill!) at http://www.drugs.com/sfx/seroquel-side-effects.html.

UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4231
   Posted 11/19/2015 12:29 PM (GMT -7)   
Hi RxFxUgh,

Welcome to the forum!

Please note that you posted on a very old thread. I'm locking it since these members are no longer active. Please feel free to start a new thread. This way members will see your post and be able to welcome you :-)

Thanks

UA
Moderator - Bipolar

Depression, Borderline Personality Disorder.
Chronic Pain - Cervical Kyphosis, Cervical Spondylosis, Thoracic Scoliosis.
New Topic Locked Topic Printable Version
Forum Information
Currently it is Friday, December 02, 2016 11:08 AM (GMT -7)
There are a total of 2,731,689 posts in 300,951 threads.
View Active Threads


Who's Online
This forum has 151123 registered members. Please welcome our newest member, Joyce Apuzzo.
327 Guest(s), 11 Registered Member(s) are currently online.  Details
Purple Tulip, tennisplayer, Utah1981, Scaredy Cat, ArtAngel, Girlie, ChickenArise, Traveler, Bik31, straydog, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer